Skip to Main content Skip to Navigation
New interface
Journal articles

Multi-patch multi-group epidemic model with varying infectivity

Abstract : This paper presents a law of large numbers result, as the size of the population tends to infinity, of SIR stochastic epidemic models, for a population distributed over L distinctpatches(withmigrationsbetweenthem)and K distinctgroups(possiblyagegroups). The limit is a set of Volterra-type integral equations, and the result shows the effects of both spatial and population heterogeneity. The novelty of the model is that the infectivity of an infected individual is infection age dependent. More precisely, to each infected individual is attached a random infection-age dependent infectivity function, such that the various random functions attached to distinct individuals are i.i.d. The proof involves a novel construction of a sequence of i.i.d. processes to invoke the law of large numbers for processes in D, by using the solution of a MacKean-Vlasov type Poisson-driven stochastic equation (as in the propagation of chaos theory). We also establish an identity using the Feynman-Kac formula for an adjoint backward ODE. The advantage of this approach is that it assumes much weaker conditions on the random infectivity functions than our earlier work for the homogeneous model in [20], where standard tightness criteria for convergence of stochastic processes were employed. To illustrate this new approach, we first explain the new proof under the weak assumptions for the homogeneous model, and then describe the multipatch-multigroup model and prove the law of large numbers for that model.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-03815881
Contributor : Etienne Pardoux Connect in order to contact the contributor
Submitted on : Saturday, October 15, 2022 - 9:31:11 AM
Last modification on : Sunday, October 16, 2022 - 3:40:23 AM

Identifiers

Collections

Citation

Etienne Pardoux, Raphael Forien, Guodong Pang. Multi-patch multi-group epidemic model with varying infectivity. Probability, Uncertainty and Quantitative Risk, 2022, 7 (4), pp.333-364. ⟨10.3934/puqr.2022019⟩. ⟨hal-03815881⟩

Share

Metrics

Record views

0